Ohio, 2006

Damaging Wind in Ohio, July 10, 2006

July 10, 2006 · NWS PBZ · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 10, 1:15 PM EST, 45 minutes earlier.

Area forecast discussion, Jul 10, 1:15 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
215 PM EDT MON JUL 10 2006

.SHORT TERM(TONIGHT AND TUESDAY)...
A WEAK COLD FRONT WILL DROP DOWN FROM THE NORTHWEST DURING THE LATE
AFTERNOON AND EVENING. BEST CHC FOR DEEP CONVECTION IS DURING THE
AFTERNOON AND EARLY EVENING AS INSTABILITY MAXIMIZES DUE TO FRONTAL
PROXIMITY, MAX HEATING OF THE DAY, LOW LEVEL CONVERGENCE, 40KT LOW
LEVEL JET AND INCREASINGLY MOIST LOW LEVELS IN PRE-FRONTAL SW WAA.
OVERNIGHT WEAK FRONT WASHES OUT OVER OUR CWA THROUGH 12Z TUESDAY.
STALLED FRONT BEGINS TO MOVE BACK NORTH AS A WARM FRONT TUESDAY
MORNING. SBCAPES GREATER THAN 1500 FROM TUESDAY MID TO LATE MORNING
AND CONTINUING THROUGH TUESDAY AFTERNOON.

&&

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...
A WEAK FRONTAL SYSTEM WILL BE LYING ACROSS THE CWA TUESDAY NIGHT
WITH UPPER LEVEL IMPULSES MOVING ALONG IT INTO WEDNESDAY. WILL GO
WITH LIKELY POPS TUESDAY NIGHT INTO WEDNESDAY. FRONT WILL BE CLOSE
BY THROUGH FRIDAY AND WITH UPPER TROF STILL HANGING INTO THE NE U.S.
WILL KEEP CHC POPS. HIGH PRESSURE SHOULD THEN BRING IN A DRYING
TREND WITH ABOVE NORMAL TEMPS LATE WEEK THROUGH THE WEEKEND.

.AVIATION...
AFTERNOON AND EVENING SCT MVFR/IFR IN +TSRAGR WITH WEAK FRONTAL
BOUNDARY IN OUR AREA. GUSTY WINDS IN AND NEAR TSTMS. CONDS VFR
OUTSIDE OF TSTMS AND ALSO AFTER 03Z AS WE STABILIZE. FRONT STALLS
ALONG THE SOUTHERN HALF OF OUR CWA TONIGHT AND RETURNS AS A WARM
FRONT ON TUESDAY. SHOWERS AND TSTMS WILL REDEVELOP ON TUESDAY WITH
SCT MVFR/IFR CONDS IN +TSTMS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jul 10, 3:58 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
458 AM EDT MON JUL 10 2006

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-110900-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-
INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-
OHIO-MARSHALL-
458 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST
CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY INTO TONIGHT.
THE MAIN SEVERE WEATHER THREAT WILL BE FOR LARGE HAIL AND DAMAGING
THUNDERSTORM WINDS. THE MOST LIKELY TIME FOR THE SEVERE STORMS
WILL BE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT.

MDZ001-WVZ012-021>023-041-110900-
GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
458 AM EDT MON JUL 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 10, 12:34 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
134 PM EDT MON JUL 10 2006

PAZ013-101830-
LAWRENCE PA-
134 PM EDT MON JUL 10 2006

...INTENSE THUNDERSTORMS...

INTENSE THUNDERSTORMS WILL MOVE ACROSS LAWRENCE COUNTY...

AT 134 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 19 MILES WEST OF NEW WILMINGTON...OR
ABOUT 13 MILES SOUTHWEST OF FARRELL...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  HARLANSBURG...NEW CASTLE AND NEW WILMINGTON

THESE STORMS WILL LIKELY PRODUCE SMALL HAIL AND WIND GUSTS BETWEEN
30 AND 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. PAY ATTENTION FOR POSSIBLE WARNINGS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Local storm report, Jul 10, 12:50 PM EST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
150 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     TSTM WND DMG     SHARON                  41.23N 80.50W
07/10/2006                   MERCER             PA   EMERGENCY MNGR

            TREES DOWN IN SHARON.

&&

TPARRISH
Special weather statement, Jul 10, 1:01 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
201 PM EDT MON JUL 10 2006

PAZ008-014-015-101845-
BUTLER PA-CLARION PA-VENANGO PA-
201 PM EDT MON JUL 10 2006

...STRONG THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO...CLARION AND BUTLER...

AT 159 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 9 MILES WEST OF CLINTONVILLE...OR
ABOUT 5 MILES NORTHEAST OF GROVE CITY...MOVING EAST AT 25 MPH. A
SECOND THUNDERSTORM WAS STARTING TO MOVE EASTWARD ACROSS NORTHERN
VENANGO COUNTY. ANY OF THESE STRONG THUNDERSTORMS CAN HAVE WIND
GUSTS OVER 40 MPH...HAIL...AND RAINFALL AMOUNTS OVER 1 INCH WHICH
CAN CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS.  LIGHTNING
IS ALSO A THREAT.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CLINTONVILLE...EMLENTON...KENNERDELL...OIL CITY...OIL CREEK STATE
  PARK...POLK...SENECA...SUGARCREEK AND VAN

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH....PREFERABLY INSIDE A STRONG BUILDING. ALSO AVOID GOING
THROUGH AREAS WITH PONDED WATER.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.
Local storm report, Jul 10, 1:32 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             10 W NEW CASTLE         41.00N 80.54W
07/10/2006  M0.88 INCH       MAHONING           OH   PUBLIC

            REPORTED IN EDINBURG.

&&

TPARRISH
Local storm report, Jul 10, 1:34 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
234 PM EDT MON JUL 10 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             5 W NEW CASTLE          41.00N 80.44W
07/10/2006  M0.88 INCH       LAWRENCE           PA   PUBLIC

&&

TPARRISH
Special weather statement, Jul 10, 1:34 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
234 PM EDT MON JUL 10 2006

OHZ041-PAZ013-014-101930-
BUTLER PA-COLUMBIANA OH-LAWRENCE PA-
234 PM EDT MON JUL 10 2006

...STRONG THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...BUTLER AND LAWRENCE...

AT 232 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 13 MILES WEST OF SALEM...OR ABOUT 5
MILES NORTH OF HOMEWORTH...MOVING SOUTHEAST AT 25 MPH. THESE STORMS
CAN HAVE WIND GUSTS OVER 40 MPH...HAIL...AND RAINFALL AMOUNTS OVER 1
INCH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  ELLWOOD CITY...HARLANSBURG...MCCONNELLS MILL...NEW CASTLE...
  COLUMBIANA AND SALEM

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT MONDAY
EVENING FOR OHIO AND THE PANHANDLE OF PENNSYLVANIA AND WEST VIRGINIA.

The radar

The Pittsburgh radar (KPBZ), 48 km away, was scanning. The volume nearest the first event began at 18:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Columbiana

When
July 10, 2:00 PM EST
Where
Columbiana County, 3 mi S of Columbiana
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
EMERGENCY MANAGER
Coordinates
40.833, -80.633

Trees and power lines blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521097.